Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 263, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 15, 1997, 10:05 PM CDT for Ellis County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1997, 10:05 PM CDT (03:05 UTC)
- Expired
- Jun 15, 1997, 10:35 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Ellis County, OK
The radar
The Vance AFB radar (KVNX), 157 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2327 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 160306 RRA
SVROKC
OKC045-160335-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT SUN JUN 15 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 1035 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
ELLIS
INCLUDING THE FOLLOWING LOCATIONS
FARGO...GAGE...SHATTUCK
AT 1005 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
SHATTUCK. THE STORM WAS MOVING TO THE NORTHEAST AT 35 MPH. DIME SIZE
HAIL WAS REPORTED 2 MILES SOUTH OF SHATTUCK AT 1000 PM.
MOVE TO AN INTERIOR ROOM AWAY FROM WINDOWS AND ELECTRICAL
APPLIANCES. HEAVY RAINS MAY QUICKLY FLOOD ROADTWAYS -- DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&
MMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:25 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 15, 9:25 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT SUN JUN 15 1997 FNT PUSHING TOWARD THE NWRN CORNER OF OK AND A NARROW LN OF TSTMS AHEAD OF IT HAS MOVED INTO HARPER AND ELLIS COUNTIES ATTM. OTHER TSTMS IN SWRN TX CUD PSBLY APRCH SWRN COUNTIES BEFORE DABRK. WL UPDATE TO SHOVE PCPN CHCS TO LATER TNGT AND PSBLY LOWER POPS SOME AREAS...THO ALL IN ALL STILL LOOKS LIKE A WET PD IN THE NEXT 24-36 HOURS. FCSTID = 12 .OKC... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 34 min |
| Jun 16, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 47 min |
| Jun 16, 3:46 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 44 min |
| Jun 16, 3:50 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 40 min |
| Jun 16, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 37 min |
| Jun 16, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 46 min |
| Jun 16, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 59 min |
| Jun 16, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 56 min |
| Jun 16, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 54 min |
| Jun 16, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 55 min |
| Jun 16, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 53 min |
| Jun 16, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| Jun 16, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 40 min |
| Jun 16, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 51 min |
| Jun 16, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.